CSN Login
Members Online: 16

Dizzy

moconnor
Posts: 4
Joined: Jan 2010

Hi Everyone,

My mom finished her chemo and raditation treatments 2 weeks ago today. Yippee!! She is recovering fairly well. As she had nasopharyngeal cancer and the raditaion was centered around her neck, she has had a hard time with food the last couple weeks. That being said, it is getting better each day and she is able to introduce a few more things into her diet.

My question is about dizziness. For the last 4 days she has been waking up dizzy. Normally it is just in the morning, but today she is still dizzy at 11:30. The only pain medicine she is taking in tylenol. SHe talks of ringing in her ears. COuld this have anything to do with it? Has anyone experienced this before?

Thanks!

SIRENAF42's picture
SIRENAF42
Posts: 204
Joined: Oct 2008

Ohhh yes. After my radiation to sinus's and neck, i actually had bouts of vertigo (extremely dizzy with vomiting) they said it was due to the swelling in the head and the equilibrium. I also dealt with ear pain and ringing. As I healed the severe dizziness faded and so did the ear issues. It took a couple months. Today (14 months post treatments) I only have bouts of dizziness when I have bad allergies or my blood pressure is off. Just always make sure she has something to grab onto so she doesnt fall.

It will get better, one day at at time. Hang in there!!

Hondo's picture
Hondo
Posts: 5742
Joined: Apr 2009

Hi moconnor I too had NPC and was treated twice for it, after I finish radiation and Chemo the second time I could not walk with out running into the wall, as much as I complained to the doctors about it they could not do much. The affect of all the rad to the head and ears does affect you ability to balance, the ringing in the ears could be one sign. A friend of mine suggested I try Ambrotose by Mannatech and I tell you today I might still hit the wall sometimes but I have no dizziness at all. You might want to check with your Mon doctor first to make sure it will not interfere with any other meds she may be taking.

All the best to both of you.

Kent Cass's picture
Kent Cass
Posts: 1746
Joined: Nov 2009

Dizziness/equillibrium problems are typical of inner-ear abnormalities with one, or more, of the three canals each of us has in our ears. Swelling can cause, or infections, or anything that changes the canals or fluid within them. With me, it was a damaged left inner-ear via a car accident and head trauma when I was a teenager. ENT Drs. are very aware of the causes for dizziness/vertigo.

Being horizontal, or laying back and looking up, are typical positions which can cause problems. Sitting-up and looking downwards towards the floor might help. There have been times I could only sleep on my stomach, propped-up on pillows on my sides and forehead. And, when waking in the morning, or rising from a problematic position, go slow. If you get hit with what I know as a "violent case of vertigo," move quickly to find a head position that corrects it, and then stay put until it passes, then move slowly for as long as it takes. Can be very stressful.

fyi, and it's been awhile, Moconnor

kcass

GRAVEY's picture
GRAVEY
Posts: 84
Joined: Jan 2010

Hi, the ringing in the ears is probably from her chemo. I had Cisplatin for my chemo, and on day two after my first treatment of chemo, I woke up with heavy ringing in my ears and a muffled sound. The muffled aspect is gone, but the ringing is still there. Hopefully in time this too shall pass. God be with you both.

GRAVEY

Scambuster's picture
Scambuster
Posts: 975
Joined: Nov 2009

Points covered already but to share, I had a bit of dizziness and hearing loss post treatment and found it was fluid blocked in the inner ear (Eustacion Tubes). I had my ears flushed thinking it was wax but to no avail. I saw my ENT guy shortly after and he made me equalize and within minutes my hearing came back and no more dizziness.

The other potential cause could be Low Blood Pressure which you should get her checked for. Low (and high) BP is a common after effect from our nasty treatment. Low BP especially will give symptoms of dizziness. Get that checked !

Cheers
Scambuster

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network